MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US BIPOLAR TRL RETAINING CLIP 28; HIP INSTRUMENTS: FEMORAL HEAD TRIAL

DEPUY ORTHOPAEDICS INC US BIPOLAR TRL RETAINING CLIP 28; HIP INSTRUMENTS: FEMORAL HEAD TRIAL
Catalog Number 205516000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that retaining clip no longer retains 28 head inside bipolar shell.There was no surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that retaining clip no longer retains 28 head inside bipolar shell.Will be returned.No surgical delay.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the bipolar trl retaining clip 28 was chipped at the distal section near the holes.Additionally some scratches and slightly deformation were observed at the entire surface of the sample.The discrepancy of the device circumference was traced to design, as material extruded was changing in the field after autoclaving.A functional test could not be performed as the mating device was not returned.However, the retain issues can be confirmed due to device design issue.The observed chipped/scratched condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces, such as, heavy usage while handling the device and disassembling the device with not intended instruments.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the bipolar trl retaining clip 28 would have contributed to the complained issue.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the j&j medtech orthopaedics nonconformance (nc) quality system found a nc associated with this product/lot combination.Added: d9.Corrected: h3.

Brand Name
BIPOLAR TRL RETAINING CLIP 28
Common Device Name
HIP INSTRUMENTS: FEMORAL HEAD TRIAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23348278
Report Number1818910-2025-17894
Device Sequence Number18527797
Product Code HWT
UDI-Device Identifier10603295084501
UDI-Public(01)10603295084501(10)HW90342
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number205516000
Device Lot NumberHW90342
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age86 YR
Patient SexMale